Alert archive / South Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 12, NWS Sioux Falls, SD

February 2, 20114 states

NWS Sioux Falls, SD issued this wind chill advisory at Feb 2, 2011, 2:58 PM CST for 4 states. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:58 PM CST (20:58 UTC)
In effect from
Feb 2, 2011, 6:00 PM CST
Expired
Feb 3, 2011, 5:48 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 35 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS43 KFSD 022058
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
258 PM CST WED FEB 2 2011

.A RETURN FLOW WILL BE IN PLACE TONIGHT WITH A SOUTH TO SOUTHWEST
WIND. DESPITE THE RELATIVELY WARMER WIND FLOW...THE TEMPERATURES
IN PLACE ARE STILL QUITE COLD WHICH WILL ALLOW WIND CHILL VALUES
TO AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
030500-
/O.NEW.KFSD.WC.Y.0012.110203T0000Z-110203T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
258 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO
  25 DEGREES BELOW ZERO TONIGHT. 

* WIND...WIND SPEEDS ARE EXPECTED TO BE 5 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071-
030500-
/O.NEW.KFSD.WC.Y.0012.110203T0000Z-110203T1200Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-
UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
258 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST THURSDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO
  30 DEGREES BELOW ZERO TONIGHT AND EARLY THURSDAY.

* WIND...WIND SPEEDS WILL BECOME RATHER BREEZY ACROSS THE BUFFALO
  RIDGE AREA IN SOUTHWEST MINNESOTA...AT 15 TO 25 MPH. ELSEWHERE
  IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA...WIND SPEEDS WILL BE
  CLOSER TO 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
3 follow-up statements
652 
WWUS43 KFSD 030301
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
901 PM CST WED FEB 2 2011

.A RETURN FLOW WILL BE IN PLACE TONIGHT WITH A SOUTH TO SOUTHWEST
WIND. DESPITE RELATIVELY WARMER WIND FLOW...THE TEMPERATURES IN
PLACE ARE STILL QUITE COLD WHICH WILL ALLOW WIND CHILL VALUES TO
AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
031115-
/O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
901 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 
  25 DEGREES BELOW ZERO TONIGHT. 

* WIND...WIND SPEEDS ARE EXPECTED TO BE 5 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071-
031115-
/O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-
UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
901 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 
  30 DEGREES BELOW ZERO TONIGHT AND EARLY THURSDAY. 

* WIND...WIND SPEEDS WILL BECOME RATHER BREEZY ACROSS THE 
  BUFFALO RIDGE AREA IN SOUTHWEST MINNESOTA...AT 15 TO 25 MPH. 
  ELSEWHERE IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA...WIND 
  SPEEDS WILL BE CLOSER TO 10 TO 15 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

&&

$$
346 
WWUS43 KFSD 030912
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
312 AM CST THU FEB 3 2011

.BITTERLY COLD WIND CHILLS WILL PERSIST EARLY THIS MORNING EAST OF
THE JAMES VALLEY...AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
031500-
/O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
312 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW
  WILL PERSIST THROUGH EARLY THIS MORNING AND THEN MODERATE AS
  TEMPERATURES RISE ABOVE ZERO.

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071-
031200-
/O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-
UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
312 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES NEAR 20 BELOW WILL PERSIST
  THROUGH SUNRISE AND THEN MODERATE AS TEMPERATURES RISE ABOVE
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

&&

$$
786 
WWUS43 KFSD 031148
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
548 AM CST THU FEB 3 2011

.BITTERLY COLD WIND CHILLS WILL PERSIST THIS MORNING EAST OF
INTERSTATE 29...AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO.

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
031500-
/O.CAN.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/
/O.NEW.KFSD.WC.Y.0013.110203T1200Z-110203T1500Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-
LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN...
BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE
548 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW 
  WILL PERSIST THROUGH MID MORNING AND THEN MODERATE AS 
  TEMPERATURES RISE ABOVE ZERO. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED
SKIN IS COVERED.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071-
031300-
/O.CAN.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN-
MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-
UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
548 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA ALLOWING WIND CHILL
VALUES TO RISE ABOVE 20 BELOW. THUS...THE WIND CHILL ADVISORY IS CANCELLED.

$$

BT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:16 AM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 2, 10:16 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 AM CST WED FEB 2 2011

.DISCUSSION...
WIND CHILL READINGS WILL CONTINUE TO IMPROVE THROUGH LATE MORNING AS
TEMPERATURES GRADUALLY MODERATE...AND WINDS EASE IN RIDGE AXIS FM S
CNTRL SD TOWARD ECNTRL SD...OR MAINTAIN THRU MIXING AHEAD OF AXIS.
WHILE READINGS WL NOT FOR THE MOST PART STRICTLY MEET WIND CHILL
WARNING CRITERIA /-35F/ WL OPT TO LET GOING ADVY MEET DEMISE AT
NOON...AND RESET FOR NEXT ANTICIPATED ADVY FOR TONIGHT AS STRONGER
WSW GRADIENT SETS UP ACRS AREA...ALONG WITH RENEWED THREAT FOR
ADDITIONAL BLOWING/DRIFTING SNOW...ESPLY FOR ELEVATED AREAS FROM
ECNTRL SD THRU SW MN.

SOME ADJUSTMENTS TO HOURLY TRENDS ON TEMP/DEWPOINT...BUT OVERALL DID
NOT SEE GREAT REASON TO ADJUST THE FINAL GOAL OF THE DIURNAL CYCLE
FOR THE DAY. /CHAPMAN

&&

.AVIATION...
VFR CONDITIONS GENERALLY EXPECTED THRU 12Z THU. AS SW GRADIENT
INCREASES OVERNIGHT...ELEVATED AREAS ACRS SW MN ARE LKLY TO FIND
AREAS OF BLOWING SNOW WITH SOME MVFR VSBYS AFT 06Z.  /CHAPMAN

&&

.PREV DISCUSSION...
ARCTIC HIGH PRESSURE OVER THE WESTERN HIGH PLAINS WILL CONTINUE TO
SURGE SOUTH TODAY ON THE BACKSIDE OF A LARGE STORM SYSTEM MOVING
THROUGH THE OHIO RIVER VALLEY.  WINDS HAVE REMAINED STRONGER THAN
ANTICIPATED...KEEPING TEMPERATURES WARMER THAN EXPECTED.
REGARDLESS...THE SUB ZERO READINGS WITH THE BRISK NORTH WIND
RESULTING IN WIND CHILL READINGS OF -25 TO -40 F.  OPTED TO LEAVE
THE CURRENT WIND CHILL WARNING AS IS...DESPITE THE POTENTIAL THAT
THE SOUTHERN EDGE OF THE WARNING MAY ONLY RECEIVE WIND CHILLS AROUND
-30 INSTEAD OF -35 F.  IT WILL BE A STRUGGLE TO WARM TODAY...AND
DESPITE THE WARMER START THAN PREVIOUSLY EXPECTED AND WAS VERY
CONSERVATIVE IN WARMING HIGHS WITH ARCTIC AIRMASS REMAINING
ENTRENCHED ACROSS THE REGION. HAVE SIDED MUCH CLOSER TO THE MAV AS
OPPOSED TO THE MET GUIDANCE...WHICH APPEARS TO BE MIXING OUT THE
DENSE COLD AIR RELATIVELY QUICKLY.

WINDS WILL TRANSITION TO WEST SOUTHWEST AS THE ARCTIC DOME SHIFTS
SOUTH INTO THE SOUTHERN PLAINS. APPEARS AS THOUGH TEMPERATURES WILL
BE NON-DIURNAL TONIGHT...WITH CLEAR SKIES AND LIGHTER WINDS THIS
EVENING.  AS WINDS AND CLOUDS INCREASE...EXPECT TEMPERATURES TO RISE
SOME ESPECIALLY IN EXPOSED AREAS. AM FAIRLY CONFIDENT THAT A WIND
CHILL ADVISORY WILL BE NEEDED ALONG THE BUFFALO RIDGE AND ADJACENT
AREAS TONIGHT...BUT WITH CURRENT HEADLINES OUT WILL LET NEXT SHIFT
ISSUE THE PRODUCT TO PREVENT CONFUSION.

FAIRLY NICE WARM UP EXPECTED THURSDAY AND BEYOND AS MILD WEST TO
SOUTHWEST FLOW DOMINATES.  NORTHWEST FLOW ALOFT CONTINUES TO BRING A
BARRAGE OF DISTURBANCES DOWN IN NORTHWEST FLOW.  THE STRONGEST WAVE
APPEARS TO BE ON FRIDAY PRIMARILY FOCUSING ON SOUTHWEST
MINNESOTA...BUT MAY IMPACT AS MUCH AS THE EASTERN HALF OF THE
FORECAST AREA. AS HAS BEEN THE CASE MUCH OF THIS WINTER...MOISTURE
WILL BE THE LIMITING FACTOR...AND THEREFORE KEPT POPS IN THE 20-30
PERCENT RANGE FOR NOW.  ADDITIONAL WAVE DROP DOWN ON BOTH SATURDAY
AND SUNDAY. THE WAVE ON SATURDAY MAINLY FOCUSES ACROSS THE WESTERN
CWA...WHILE THE SUNDAY SYSTEM MOVES FROM WEST TO EAST ACROSS THE
FORECAST AREA.  WITH LIMITED AMOUNTS OF MOISTURE...LEFT THE FORECAST
DRY FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR IAZ001>003-012.

     WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR IAZ013-014.

     WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR IAZ020>022-031-
     032.

MN...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR MNZ071-072-080-
     081-089-090-097-098.

NE...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR NEZ013.

     WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR NEZ014.

SD...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR SDZ038>040-050-
     052>071.

&&
Hazardous weather outlook, Feb 2, 7:19 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0719 AM CST WED FEB 02 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0719 AM CST WED FEB 02 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
ARCTIC AIR COMBINED WITH A BRISK NORTHERLY WIND WILL PRODUCE WIND
CHILLS OF 25 DEGREES BELOW TO 40 DEGREES BELOW ZERO THIS MORNING.
 WIND CHILLS WILL IMPROVE BY MID DAY AS THE TEMPERATURE
MODERATES...HOWEVER...THE TEMPERATURE WILL FALL RAPIDLY THIS
EVENING AND AS SOUTHWEST WINDS INCREASE...WIND CHILLS WILL RETURN
TO 20 DEGREES BELOW TO 30 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ARCTIC AIR WILL RETURN TO THE REGION EARLY NEXT WEEK RESULTING IN
HIGH TEMPERATURES NEAR ZERO...AND LOWS WELL BELOW ZERO.  THESE
COLD TEMPERATURES ALONG WITH A BRISK NORTHWEST WIND WILL PRODUCE
WIND CHILL READINGS OF 15 DEGREES BELOW TO 30 DEGREES BELOW ZERO
MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.